Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 13, 2008, 9:53 AM CDT for Bourbon County, Kansas. It took effect at Jun 13, 2008, 11:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 9:53 AM CDT (14:53 UTC)
- In effect from
- Jun 13, 2008, 11:00 PM CDT
- Expired
- Jun 14, 2008, 9:48 AM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River at Fort Scott (FSKK1).
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 42 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:23 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 13, 6:23 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 AM CDT FRI JUN 13 2008
.DISCUSSION...
A WEST TO EAST LINE OF CONVECTION DEVELOPED OVER SOUTHERN KANSAS AND
WESTERN MISSOURI OVERNIGHT. INDIVIDUAL UPDRAFTS CONTINUE TO TRAIN
ALONG THE SAME LOCATIONS WITHIN THE LINE...WHICH HAS INCREASED
CONCERNS FOR SIGNIFICANT FLASH FLOODING. THE IMMEDIATE CONCERN IS
FOR AREAS OF WESTERN CHEROKEE COUNTY THAT HUG LIGHTNING
CREEK...CHERRY CREEK...AND THE NEOSHO RIVER.
EXCESSIVE RAIN IN NEOSHO AND CRAWFORD COUNTIES WILL CAUSE FLOODING
WITHIN THESE STREAMS...WHICH FLOWS INTO THE CHEROKEE LOWLANDS.
ADDITIONAL FLOODING IS LIKELY WITHIN THE FLASH FLOOD WATCH AREA OF
WEST CENTRAL AND CENTRAL MISSOURI.
BOURBON...VERNON...ST.CLAIR...AND BARTON COUNTIES REALLY NEED TO
MONITOR FLASH FLOODING OVER THE NEXT SEVERAL HOURS. A RAINFALL
REPORT OF 6.50 INCHES JUST CAME IN FROM WILSON COUNTY KANSAS.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY
AS THE FRONTAL SYSTEM GRADUALLY SHIFTS DEEPER INTO THE CWA.
AFTERNOON HEATING WILL LIKELY CONTRIBUTE TO INCREASED AREAL COVERAGE
IN THIS ACTIVITY. THIS INSTABILITY ALONG WITH RADAR TRENDS FROM
ONGOING CONVECTION PROMPTED ME TO SWING TODAYS POP FORECAST CLOSER TO
THE WETTER WRF SOLUTION. ALSO LOWERED TEMPERATURES SEVERAL DEGREES
DUE TO CLOUDS AND PRECIP HANGING ON THROUGH MOST OF THE DAY.
THE COLD FRONT WILL PUSH SOUTH INTO ARKANSAS BY TONIGHT. THIS WILL
ALLOW FOR A DRY AND PLEASANT WEEKEND. AFTERNOON HIGHS IN THE 80S
BOTH SATURDAY AND SUNDAY...WHILE OVERNIGHT LOWS WILL FALL INTO THE
LOW 60S.
HEADING INTO NEXT WEEK...THE FORECAST BECOME VERY DIFFICULT AS
THUNDERSTORM COMPLEXES WILL LIKELY DEVELOP ON A NIGHTLY BASIS.
ATTEMPTING TO PINPOINT WHERE THESE SYSTEMS WILL DEVELOP AND IMPACT
IS NEARLY IMPOSSIBLE AT THIS POINT. HOWEVER...THE OZARKS WILL BE
POSITIONED ALONG THE PERIMETER OF THE SUMMERTIME RIDGE...WHICH IS A
FAVORABLE POSITION FOR EXPERIENCING A SERIES OF THUNDERSTORMS. WILL
FOLLOW THE MEX POPS RATHER CLOSELY THROUGH THE EXTENDED FORECAST.
CRAMER
&&
.AVIATION...
CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE JOPLIN AND
SPRINGFIELD AIRPORTS THROUGH MOST OF THE MORNING HOURS. PILOTS
FLYING IN AND OUT OF SOUTHWEST MISSOURI SHOULD CLOSELY MONITOR RADAR
AS STORMS IMPACT THE REGION. VISIBILITIES MAY FALL INTO THE MVFR
CATEGORY AS HEAVY RAIN UNFOLDS...WHILE CEILINGS RANGE FROM 1000 -
3000 NEAR STORMS.
A COLD FRONT WILL EVENTUALLY SHIFT SOUTH OF THE REGION. SHOWERS AND
THUNDERSTORMS WILL ALSO EXIT SOUTH. UPON THE PASSAGE OF THIS
FRONT...THE WIND DIRECTION WILL SHIFT TO THE NORTH FOR THE REST OF
THE NIGHT. DRY CONDITIONS WILL ALSO ACCOMPANY THIS CHANGE IN
AIRMASS.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MOZ055>058-066>070-
077>081-088-089.
KS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 13, 7:36 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 AM CDT FRI JUN 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 736 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PARTS OF THE MISSOURI OZARKS TODAY. EXCESSIVE RAINFALL LEADING TO SIGNIFICANT FLASH FLOODING IS EXPECTED. ANYONE LIVING IN LOW LYING AREAS THAT TYPICALLY EXPERIENCE FLOODING SHOULD CLOSELY MONITOR THOSE STREAMS...AND REACT QUICKLY IF FLASH FLOODING BECOMES A POTENTIAL HAZARD. THESE STORMS WILL LIKELY EXIT THE REGION SOMETIME DURING THE EVENING HOURS AS A COLD FRONT SHIFTS SOUTH INTO ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THE LATEST FORECAST ANALYSIS SUGGESTS THAT THE REGION WILL BE POSITIONED UNDER A WEATHER PATTERN THAT IS FAVORABLE FOR OVERNIGHT THUNDERSTORM COMPLEXES. THIS COULD LEAD TO ADDITIONAL FLOODING...ALONG WITH RESULTING IN ADDITIONAL SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jun 13, 4:16 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0414 AM HEAVY RAIN GRAVOIS MILLS 38.31N 92.83W
06/13/2008 M1.40 INCH MORGAN MO PUBLIC
MEASURED 1.40 INCHES IN ONE HALF HOUR
&&
JLTLocal storm report, Jun 13, 7:18 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HEAVY RAIN COLLINS 37.89N 93.62W
06/13/2008 M2.50 INCH ST. CLAIR MO BROADCAST MEDIA
0716 AM HEAVY RAIN SUNRISE BEACH 38.18N 92.78W
06/13/2008 M2.50 INCH CAMDEN MO BROADCAST MEDIA
0717 AM HEAVY RAIN 1 W EL DORADO SPRINGS 37.88N 94.04W
06/13/2008 M2.40 INCH CEDAR MO BROADCAST MEDIA
0717 AM HEAVY RAIN HUMANSVILLE 37.79N 93.58W
06/13/2008 E2.25 INCH POLK MO BROADCAST MEDIA
&&
HATCHLocal storm report, Jun 13, 7:19 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN GIRARD 37.51N 94.84W
06/13/2008 M1.96 INCH CRAWFORD KS CO-OP OBSERVER
0719 AM HEAVY RAIN CAPLINGER MILLS 37.79N 93.80W
06/13/2008 M2.00 INCH CEDAR MO CO-OP OBSERVER
&&
HATCHLocal storm report, Jun 13, 7:38 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN ARCADIA 37.64N 94.62W
06/13/2008 M3.00 INCH CRAWFORD KS PUBLIC
&&
HATCHLocal storm report, Jun 13, 7:45 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
06/13/2008 BOURBON KS EMERGENCY MNGR
NUMEROUS LOW WATER ROADS AND BRIDGES ACROSS THE COUNTY
UNDERWATER AND IMPASSABLE.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 AM CDT | Flash Flood Warning | SGF | Barton, St. Clair, Vernon | 6 hr |
| Jun 13, 4:05 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 13, 4:36 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 3 more | 6 hr |
| Jun 13, 6:30 AM CDT | Areal Flood Advisory | SGF | Lawrence, Newton | 4 hr |
| Jun 13, 7:10 AM CDT | Areal Flood Advisory | SGF | Barry, Christian, Greene, McDonald, Stone | 4 hr |
| Jun 13, 7:36 AM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski, Webster, Wright | 3 hr |
| Jun 13, 8:31 AM CDT | Flash Flood Warning | SGF | Newton | 9 hr |
| Jun 13, 8:58 AM CDT | Areal Flood Warning | SGF | Barton, St. Clair, Vernon | 24 hr |
| Jun 13, 9:53 AM CDT | Areal Flood Advisory | SGF | Lawrence | 3 hr |
| Jun 13, 9:53 AM CDT | River Flood Warning | SGF | Cedar | 58 hr |
| Jun 13, 10:04 AM CDT | Flash Flood Warning | SGF | Greene | 8 hr |
| Jun 13, 11:01 AM CDT | Areal Flood Advisory | SGF | Barton, Camden, Cedar, Dade, Dallas, Hickory and 5 more | 6 hr |
| Jun 13, 11:45 AM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 12:05 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Pulaski, Webster, Wright | 6 hr |
| Jun 13, 12:45 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 5 hr |
| Jun 13, 2:23 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dent, Douglas, Phelps, Stone and 1 more | 6 hr |
| Jun 13, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
| Jun 13, 2:37 PM CDT | River Flood Warning | SGF | Jasper | 53 hr |
| Jun 13, 3:51 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 4 hr |
| Jun 13, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 25 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Jun 13, 5:20 PM CDT | Areal Flood Warning | SGF | Dade, Dallas, Greene, Jasper, Laclede, Lawrence and 5 more | 18 hr |
| Jun 13, 1:01 AM CDT | Flash Flood Warning | SGF | Bourbon | 8 hr |
| Jun 13, 1:35 AM CDT | Flash Flood Warning | SGF | Crawford | 7 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.